Jump to content
helplinedonate
Sign in to follow this  
Superdecooper

High blood pressure and PD

Recommended Posts

Hi Mark,

my blood pressure seems to be really good these days. It hovers around  125/80 and 116/65. My GP has cut back on my blood pressure meds because he is concerned that diastolic numbers at or below 60 are worrisome.  I'm on two tablets of 20 mg Lisinopril and one tablet of Amlodopine, which he just cut in half to 2.5 mg per day. That did raise my numbers a little, but they appear to be dropping again.

In addition to taking Azilect, I swim a mile each day and routinely walk about 3 miles a day for work.  Im not having any dizzy spells at all or trouble getting up and wanting to fall over.... but I am taking PT for balance and gait therapy working on my vestibular system and priproception . 

I've never had blood pressure this low in my adult life... I'm just wondering if I should ask him to cut back on the blood pressure meds again and how many weeks should I track my blood pressure before making the request.  Also, would it be better to stop taking the amlodopine or just cut back the Lisinopril

-S

Share this post


Link to post
Share on other sites

S,

I would have you track it daily for at least 2 to 3 weeks before requesting any change. At this point I would not stop the Amlodipine entirely, I believe he would probably cut back on the Lisinopril because you are taking a larger amount of it. I believe that he cut back on the Amlodipine to see how your system will react to it. If there is a positive response, which would be a small rise in the diastolic number while the systolic remains the same or close to it, the doctor may leave your meds as they arae at that point.

The main isue is to keep track of them at least once a day, twice daily would be better. Also, make sure they are at the same time each day. After 2 to 3 weeks, you could then contact the doctor if you think a change may be in order.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Hi Mark,

After cutting back on the Amlodipine, my blood pressure initially rose to about 129/80 and then was holding steady around 120/70 , but alas. it seems to be dropping again. My reading from two days ago was 111/59. My BP initially rose years ago because I was in a lot of cervical disc, lumbar disc and SI joint pain, but that seems to be moderating with aggressive exercise, PT, chiropractic care, and gabapentin. 

Questions: would taking Azilect had a mild impact on the level of the overall stiffness? Is it time to go back to the doc to adjust BP meds yet?

-S.

Share this post


Link to post
Share on other sites

S,

Yes, Azilect can cause some generalized stiffness. Along with minor tremor and muscle twitching when tired.

I hope that helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×